Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

July 8, 2014LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2014, 10:02 PM CDT for LeFlore County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 10:02 PM CDT (03:02 UTC)
Expired
Jul 8, 2014, 10:30 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS84 KTSA 090302
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT TUE JUL 8 2014

OKZ074-076-090330-
HASKELL OK-LE FLORE OK-
1002 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL AND NORTHERN LE FLORE

AT 1002 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES NORTHWEST OF LAKE WISTER STATE
PARK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MCCURTAIN...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
SPIRO AND LAKE WISTER STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3495 9447 3486 9489 3500 9493 3505 9493
      3506 9495 3520 9499 3529 9458
TIME...MOT...LOC 0302Z 257DEG 30KT 3517 9485 3497 9480

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:36 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 8, 9:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT TUE JUL 8 2014

.DISCUSSION...
FRONTAL BOUNDARY EXTENDS ACROSS SOUTHEAST OK WITH SHOWERS AND
THUNDERSTORMS CONTINUING NEAR AND SOUTH OF I-40. ADDITIONAL
DEVELOPMENT OF ELEVATED THUNDERSTORMS HAS BEEN NOTED NORTH OF THE
FRONT IN PAST HOUR. BOUNDARY EXPECTED TO MAKE LITTLE OR NO
PROGRESS SOUTH TONIGHT. MOST SHORT RANGE MODELS CONTINUE
DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS NEAR THE BOUNDARY
OVERNIGHT...WILL MAKE SOME ADJUSTMENTS TO POPS BASED MAINLY ON
CURRENT TRENDS. SEVERE WEATHER THREAT REMAINS VERY LIMITED
OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT TUE JUL 8 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FRONTAL BOUNDARY LOCATED NEAR THE INTERSTATE 40 CORRIDOR EARLY
THIS EVENING. MAIN CONCERN WILL BE IF STORMS MOVE EAST INTO THE
MLC AREA OVER THE NEXT COUPLE OF HOURS AND IF ADDITIONAL STORM
DEVELOPMENT WILL BE POSSIBLE IN THE SAME AREAS OVERNIGHT. IN THE
SHORT TERM DID NOT INCLUDE IN THE TAF...BUT SHORT TERM TRENDS
WILL CONTINUE TO BE MONITORED. OTHERWISE...VFR CONDITIONS EXPECTED
THROUGH THE FORECAST PERIOD AS FRONT STALLS NEAR THE RED RIVER
INTO WEDNESDAY.

PREV DISCUSSION... /ISSUED 332 PM CDT TUE JUL 8 2014/

DISCUSSION...
A WEAK COLD FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD WITH THE WIND
SHIFT CURRENTLY NEAR A MCALESTER TO FAYETTEVILLE LINE...WITH THE
SLIGHTLY COOLER AND DRIER AIR LAGGING FURTHER NORTH. RECENTLY A
DENSE CU FIELD HAS DEVELOPED NEAR THE WIND SHIFT HOWEVER FORECAST
SOUNDINGS SHOW A SUBSTANTIAL WARM LAYER ALOFT WHICH IS EXPECTED TO
LIMIT ANY STORM POTENTIAL. SHOULD A FEW STORMS DEVELOP...STRONG
INSTABILITY WILL SUPPORT A FEW STRONG TO SEVERE STORMS THROUGH THE
EVENING HOURS. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NEARER
THE ELEVATED FRONTAL ZONE TONIGHT...WITH ALL CONVECTION PUSHING
FURTHER SOUTHWARD NEARER THE RED RIVER TOMORROW.

THE FRONTAL ZONE WILL BECOME ORIENTED MORE NORTHWEST TO SOUTHEAST
AS IT RETURNS NORTHWARD WEDNESDAY NIGHT THROUGH THURSDAY. GOOD
POTENTIAL AN MCS ORIGINATES ACROSS THE HIGH PLAINS AND PUSHES
SOUTHEASTWARD INTO THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY.
THIS SCENARIO WOULD BE THE BEST SHOT OF PRECIP FOR MOST LOCATIONS.
OVERALL TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THE NEXT
FEW DAYS THOUGH HUMIDITIES WILL MAKE HEAT INDEX VALUES NOTICEABLE.

FRIDAY THROUGH SUNDAY LOOK HOT. UPPER HIGH CENTERS VERY NEAR THE
AREA AND FORECAST DEWPOINTS FALL OFF SLIGHTLY ESPECIALLY WEST OF
HIGHWAY 75. URBAN AREAS WILL ALSO MAINTAIN VERY WARM LOW TEMPS.

RELIEF IS LIKELY TO ARRIVE TOWARD THE FIRST OF NEXT WEEK. WHILE
THE GFS HAS TURNED LESS BULLISH...THIS FORECAST WILL RETAIN THE
TREND CLOSER TO THE ECMWF SOLUTION AND BRING NOTICEABLY COOLER
TEMPS AND INCREASE PRECIP CHANCES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
Hazardous weather outlook, Jul 8, 9:41 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT TUE JUL 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
941 PM CDT TUE JUL 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...VERY LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT
ALONG AND NEAR A FRONTAL BOUNDARY THAT WILL STALL ACROSS SOUTHEAST
OKLAHOMA. A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS BUT THE
OVERALL THREAT IS MINIMAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT LATE
WEDNESDAY INTO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE IN THE VICINITY OF THE FRONT WITH A LIMITED SEVERE
WEATHER RISK.

HOT AND HUMID CONDITIONS WILL RETURN FOR THE END OF THE WEEK
AND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 6:08 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE JUL 8 2014

ARZ011-020-090015-
FRANKLIN AR-MADISON AR-
608 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 608 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF COMBS TO PETTIGREW...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON AND BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9352 3576 9369 3566 9369 3566 9370
      3579 9396 3582 9396 3588 9352 3577 9351
TIME...MOT...LOC 2308Z 304DEG 20KT 3577 9392 3582 9362
Special weather statement, Jul 8, 7:10 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE JUL 8 2014

ARZ010-019-020-090115-
CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
710 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BIDVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...BIDVILLE...
WATALULA...JETHRO...BARNES...TURNERS BEND...CASS AND REDDING.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3553 9381 3570 9409 3582 9403 3579 9396
      3576 9396 3577 9391 3567 9369
TIME...MOT...LOC 0010Z 304DEG 14KT 3572 9401
Special weather statement, Jul 8, 7:25 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE JUL 8 2014

OKZ073-090115-
PITTSBURG OK-
725 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ARPELAR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAVANNA...HAYWOOD AND ARPELAR.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3507 9608 3503 9576 3481 9582 3488 9610
      3505 9610
TIME...MOT...LOC 0025Z 282DEG 13KT 3497 9605
Special weather statement, Jul 8, 7:49 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE JUL 8 2014

OKZ073-090115-
PITTSBURG OK-
749 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG

AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALDERSON...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...
ALDERSON...KREBS AND MCALESTER REGIONAL AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3498 9550 3482 9552 3488 9580 3503 9576
TIME...MOT...LOC 0049Z 284DEG 15KT 3492 9567
Special weather statement, Jul 8, 8:40 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT TUE JUL 8 2014

OKZ076-090215-
LE FLORE OK-
840 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 840 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF BIG CEDAR...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3478 9449 3463 9461 3475 9490 3488 9482
TIME...MOT...LOC 0140Z 295DEG 16KT 3479 9479
Special weather statement, Jul 8, 10:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT TUE JUL 8 2014

OKZ074-076-090330-
HASKELL OK-LE FLORE OK-
1002 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL AND NORTHERN LE FLORE

AT 1002 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES NORTHWEST OF LAKE WISTER STATE
PARK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MCCURTAIN...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
SPIRO AND LAKE WISTER STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3495 9447 3486 9489 3500 9493 3505 9493
      3506 9495 3520 9499 3529 9458
TIME...MOT...LOC 0302Z 257DEG 30KT 3517 9485 3497 9480

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:25 PM CDTSpecial Weather StatementTSAPittsburg50 min
Jul 8, 7:49 PM CDTSpecial Weather StatementTSAPittsburg26 min
Jul 8, 8:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Jul 8, 10:26 PM CDTSpecial Weather StatementTSALeFlore34 min
Jul 8, 7:10 PM CDTSpecial Weather StatementTSAFranklin65 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.